Alert archive / California / Hazardous Seas Watches in 2021
Hazardous Seas Watch 10, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas watch at Aug 16, 2021, 2:39 AM PDT. It took effect at Aug 17, 2021, 6:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 16, 2021, 2:39 AM PDT (09:39 UTC)
- In effect from
- Aug 17, 2021, 6:00 PM PDT
- Expired
- Aug 17, 2021, 2:57 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
940 WHUS76 KEKA 160939 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 239 AM PDT Mon Aug 16 2021 PZZ470-161745- /O.EXT.KEKA.SC.Y.0084.210817T0000Z-210817T1500Z/ /O.UPG.KEKA.GL.A.0030.210817T1200Z-210818T1500Z/ /O.NEW.KEKA.GL.W.0038.210817T1500Z-210818T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 239 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 8 AM TUESDAY TO 3 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 15 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 9 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 8 AM Tuesday to 3 PM PDT Wednesday. For the Small Craft Advisory, from 5 PM this afternoon to 8 AM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-161745- /O.EXT.KEKA.SC.Y.0084.000000T0000Z-210817T1500Z/ /O.UPG.KEKA.GL.A.0030.210817T1200Z-210818T1500Z/ /O.NEW.KEKA.GL.W.0038.210817T1500Z-210818T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 239 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 8 AM TUESDAY TO 3 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 9 to 15 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 8 AM Tuesday to 3 PM PDT Wednesday. For the Small Craft Advisory, until 8 AM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-161745- /O.EXB.KEKA.SC.Y.0084.210817T1500Z-210818T0000Z/ /O.NEW.KEKA.SE.A.0010.210818T0000Z-210819T0400Z/ Pt St George to Cape Mendocino out 10 nm- 239 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT TUESDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 40 kt and seas 5 to 9 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 7 to 11 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, from 8 AM to 5 PM PDT Tuesday. For the Hazardous Seas Watch, from Tuesday afternoon through Wednesday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ455-161745- /O.EXT.KEKA.SC.Y.0084.000000T0000Z-210818T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 239 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
882 WHUS76 KEKA 161637 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 937 AM PDT Mon Aug 16 2021 PZZ470-170045- /O.CON.KEKA.SC.Y.0084.210817T0000Z-210817T1500Z/ /O.CON.KEKA.GL.W.0038.210817T1500Z-210818T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 937 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO 3 PM WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to 45 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, north winds 20 to 30 kt with gusts to 35 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 8 AM Tuesday to 3 PM Wednesday. For the Small Craft Advisory, from 5 PM this afternoon to 8 AM Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ475-170045- /O.CON.KEKA.SC.Y.0084.000000T0000Z-210817T1500Z/ /O.CON.KEKA.GL.W.0038.210817T1500Z-210818T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 937 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TUESDAY TO 3 PM WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to 40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts to 30 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 8 AM Tuesday to 3 PM Wednesday. For the Small Craft Advisory, until 8 AM Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ450-170045- /O.CON.KEKA.SC.Y.0084.210817T1500Z-210818T0000Z/ /O.CON.KEKA.SE.A.0010.210818T0000Z-210819T0400Z/ Pt St George to Cape Mendocino out 10 nm- 937 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM TUESDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 15 to 25 kt with occasional gusts to 35 kt and seas 5 to 8 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 7 to 11 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, from 8 AM to 5 PM Tuesday. For the Hazardous Seas Watch, from Tuesday afternoon through Wednesday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. $$ PZZ455-170045- /O.CON.KEKA.SC.Y.0084.000000T0000Z-210818T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 937 AM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM WEDNESDAY... * WHAT...North winds 15 to 25 kt with gusts to 30 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
381 WHUS76 KEKA 162206 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 306 PM PDT Mon Aug 16 2021 PZZ470-170615- /O.EXT.KEKA.SC.Y.0084.210817T0000Z-210817T1600Z/ /O.EXT.KEKA.GL.W.0038.210817T1600Z-210819T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 306 PM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM TUESDAY... ...GALE WARNING NOW IN EFFECT FROM 9 AM TUESDAY TO NOON THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to 40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with occasional gusts to 35 kt and seas 4 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM Tuesday to noon Thursday. For the Small Craft Advisory, until 9 AM Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ475-170615- /O.EXT.KEKA.SC.Y.0084.000000T0000Z-210817T1600Z/ /O.EXT.KEKA.GL.W.0038.210817T1600Z-210819T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 306 PM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM TUESDAY... ...GALE WARNING NOW IN EFFECT FROM 9 AM TUESDAY TO 9 PM WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts to 45 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts to 30 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM Tuesday to 9 PM Wednesday. For the Small Craft Advisory, until 9 AM Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ450-170615- /O.EXT.KEKA.SC.Y.0084.210817T1600Z-210818T0100Z/ /O.EXT.KEKA.SE.A.0010.210818T0100Z-210819T0400Z/ Pt St George to Cape Mendocino out 10 nm- 306 PM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM TUESDAY... ...HAZARDOUS SEAS WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with occasional gusts to 35 kt and seas 5 to 8 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 7 to 11 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, from 9 AM to 6 PM Tuesday. For the Hazardous Seas Watch, from Tuesday evening through Wednesday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. $$ PZZ455-170615- /O.CON.KEKA.SC.Y.0084.000000T0000Z-210818T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 306 PM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with occasional gusts to 35 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
159 WHUS76 KEKA 170343 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 843 PM PDT Mon Aug 16 2021 PZZ470-171145- /O.CON.KEKA.SC.Y.0084.000000T0000Z-210817T1600Z/ /O.CON.KEKA.GL.W.0038.210817T1600Z-210819T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 843 PM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO NOON PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM Tuesday to noon PDT Thursday. For the Small Craft Advisory, until 9 AM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-171145- /O.CON.KEKA.SC.Y.0084.000000T0000Z-210817T1600Z/ /O.CON.KEKA.GL.W.0038.210817T1600Z-210819T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 843 PM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO 9 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 feet expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 35 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM Tuesday to 9 PM PDT Wednesday. For the Small Craft Advisory, until 9 AM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-171145- /O.EXT.KEKA.SC.Y.0084.210817T1300Z-210818T0100Z/ /O.CON.KEKA.SE.A.0010.210818T0100Z-210819T0400Z/ Pt St George to Cape Mendocino out 10 nm- 843 PM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 6 PM PDT TUESDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 feet expected. For the Hazardous Seas Watch, very steep and hazardous seas 7 to 11 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Small Craft Advisory, from 6 AM to 6 PM PDT Tuesday. For the Hazardous Seas Watch, from Tuesday evening through Wednesday evening. * IMPACTS...Very steep and hazardous seas could capsize or cause damage to vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous sea conditions. && $$ PZZ455-171145- /O.CON.KEKA.SC.Y.0084.000000T0000Z-210818T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 843 PM PDT Mon Aug 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
709 WHUS76 KEKA 170957 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 257 AM PDT Tue Aug 17 2021 PZZ450-171800- /O.EXT.KEKA.SC.Y.0084.210817T1300Z-210817T1900Z/ /O.EXB.KEKA.GL.W.0038.210817T1900Z-210818T0700Z/ /O.UPG.KEKA.SE.A.0010.210818T0100Z-210819T0400Z/ Pt St George to Cape Mendocino out 10 nm- 257 AM PDT Tue Aug 17 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO NOON PDT TODAY... ...GALE WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 45 kt and seas 7 to 11 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with localized gusts up to 35 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from noon today to midnight PDT tonight. For the Small Craft Advisory, from 6 AM this morning to noon PDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-171800- /O.CON.KEKA.SC.Y.0084.000000T0000Z-210817T1600Z/ /O.CON.KEKA.GL.W.0038.210817T1600Z-210819T1900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 257 AM PDT Tue Aug 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON PDT THURSDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM this morning to noon PDT Thursday. For the Small Craft Advisory, until 9 AM PDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-171800- /O.CON.KEKA.SC.Y.0084.000000T0000Z-210817T1600Z/ /O.CON.KEKA.GL.W.0038.210817T1600Z-210819T0400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 257 AM PDT Tue Aug 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT WEDNESDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 8 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM this morning to 9 PM PDT Wednesday. For the Small Craft Advisory, until 9 AM PDT this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-171800- /O.CON.KEKA.SC.Y.0084.000000T0000Z-210818T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 257 AM PDT Tue Aug 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with localized gusts up to 40 kt and seas 7 to 12 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm, strongest winds and largest seas near Cape Mendocino. * WHEN...Until 3 PM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Aug 15, 2:15 PM PDT, 12 hours 24 minutes earlier.
Area forecast discussion, Aug 15, 2:15 PM PDT, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
215 PM PDT Sun Aug 15 2021
.SYNOPSIS...Westerly winds will gradually reduce smoke across most
of the area through Monday. Temperatures will slowly return to
more seasonal levels during the first half of the coming week.
&&
.DISCUSSION...An approaching upper-level shortwave trough has
helped to shift the thickest smoke to the east today, and the HRRR
smoke model continues this trend into Monday. Bluer skies are
possible along the coast by sunset today, with an even better
chance of a blue sky for sunrise on Monday (outside of any areas
of coastal clouds and fog). Smoke is expected to linger across
Trinity County closer to the source fires, but even these areas
should see air quality improvements upwind of the fires.
The upper shortwave is expected to push east of the area by
Tuesday, with a large scale trough continuing to dig over the
western U.S. through mid-week. As a result, interior temperatures
are expected to return to near seasonal normals through Thursday.
Another interior warm-up will likely accompany building high
pressure the latter portion of next week. Winds are forecast to
shift offshore starting on Tuesday and Wednesday. Gusty north to
northeast winds will be possible on Wednesday, which would bring
smoke from all the active wildfires back toward the coast. The
combination of these gusty winds and drier air filtering in may
lead to increased fire weather concerns across portions of the
interior (see fire weather section below). In addition, coastal
temperatures may also be on the increase during this timeframe,
but the westward propagation of smoke may help negate the coastal
warm up. /SEC
&&
.AVIATION...Conditions at coastal terminals have been sporadic LIFR
to MVFR today as weak gyres slide down the coast causing waves of
fog and stratus. Expect alternating VFR to IFR CIGS and VSBYS this
afternoon. This evening as the marine layer redevelops into the
coast expect the LIFR CIGS and VSBY to return for the night. Smoke
should steadily improve over the interior today and Monday as
increased afternoon westerly winds advect it eastward...however a
brief period of MVFR haze is possible again on Monday morning at
KUKI. /MKN
&&
.MARINE...Winds will continue to increase tonight south of Cape
Mendocino, then quickly increase on Monday and Tuesday over all
zones. Northerlies are expected to top out as Gales around midday on
Tuesday over the outer waters. Have issued a SCA for PZZ470 ahead of
the possible Gale and a Gale watch for the outer water for Tuesday
into Wednesday. Steep, short-period seas will build in response to
the increasing winds. These steep seas may propagate into the inner
zones, necessitating some hazardous seas products. Stay tuned! Winds
will start to slowly weaken by Wednesday afternoon, but will remain
elevated over portions of the outer waters the back half of the work
week. Otherwise, a mid-period northwest swell will continue to
diminish as a longer-period south to southwest swell lingers. /MKN
&&
.FIRE WEATHER...Thick smoke, both at the surface and aloft, will
continue to shift east this afternoon and tonight as a shortwave
trough approaches the area. Otherwise, RH recoveries will remain
rather poor today into early next week outside of valleys and
lower slopes. Stronger diurnal westerlies in the wind channeled
gaps and valleys in the interior will develop this afternoon and
Monday as the aforementioned upper level shortwave trough moves
toward and eventually across the area. These winds may drive a
brief period of local red-flag conditions this afternoon across
the southern portion of the area. However their duration doesn't
support a warning at this time, so will continue headlines for
276, 277, and 264. Current HRRR smoke guidance is indicating that
most areas outside of E Trinity County will be scoured of smoke by
these winds this evening through Monday.
Stronger NE-E ridge level winds and poor overnight RH recoveries
will be possible Tuesday night and Wednesday as a larger trough
digs to our east and high pressure builds over the Great Basin by
the middle of the coming week. Will headline this possibility as
well in the upcoming FWF issuance for the SE fire wx zones. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 8 PM this evening for CAZ110-111-113>115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Watch from late Monday night through Wednesday morning
for PZZ470-475.
Small Craft Advisory from 5 PM Monday to 5 AM Tuesday
for PZZ470.
Small Craft Advisory from 5 PM this afternoon to 3 PM Tuesday
for PZZ455.
Small Craft Advisory until 5 AM Tuesday for PZZ475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Aug 15, 3:51 AM PDT, 22 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 351 AM PDT Sun Aug 15 2021 CAZ101>109-112-161100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Southwestern Mendocino Interior- 351 AM PDT Sun Aug 15 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-113>115-161100- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 351 AM PDT Sun Aug 15 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Heat Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:39 AM PDT | Gale Warning | EKA | 5 days | |
| Aug 16, 4:07 AM PDT | Fire Weather Watch | EKA | 24 hr | |
| Aug 16, 3:17 PM PDT | Red Flag Warning | EKA | 68 hr |
Nearby
Hazardous Seas Watches in California, 2021Every hazardous seas watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.